Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ilio Anal pouch with HIV meds.
Sep 1, 2010

Hi

I should explain a little about my situation first. I'm 36, and live in the UK. In Dec(2009) I started suffering from diarrhea, by Jan(2010) it got bad, so I went to the doctor, after tests I was diagnosed HIV+, CD4 of 250, then in Mar(2010) I got a diagnoses of Ulcerative Colitis , by this time I was very ill with the colitis to the point I needed to have an ilestomy operation May(2010). I'm leaving out the girl friend leaving, moving house, and my jobs under threat but thats life.

Now in Aug(2010) I'm relatively stable, I think. However next month Sept(2010) the Gastronomy doctor will give me the option of having an Ilio Anal pouch (J pouch reversal) operation.

The issue I have is that output of my stoma is very fluid a lot of the time, and produces a lot of gas over night. I'm dealing with this ok using the bag. However will I have a life of diorea or drugs like loperamide or codeine phosphate to control it, if I have the internal pouch created? I don't know if my HIV meds (Truvada & Sustiva) are giving me gas/diarrhea, would it be better for me to stay as I am now? And what about any future HIV drugs I may have to take. After 5 months of taking my meds I am still am suffering side effects like dizziness, tiredness, headaches. I don't know the current CD4-VL numbers are, I will find that out next month.

Any help would be appreciated thanks. Chris.

Response from Dr. Henry

I have had some HIV+ patients undergo reversal of colostomy/iliostomy who have done well. Gut problems are generally modest with Truvada + Sustiva though I have had some patients who had persistent annoying gas/loose stools from the tenofovir in Truvada that improved when meds where switched (ie to abacavir based regimen if HLA B5y01 negative). KH



Previous
SUFFERING FROM COLD AND COUGH
Next
if one is wrongly diagnose three times and take hiv meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement